What is the difference between Sudafed and Zyrtec?

Sudafed (Pseudoephedrine) Relieves congestion and allergy symptoms. Zyrtec D (Cetirizine / Pseudoephedrine) relieves allergies and congestion without causing daytime sleepiness. It can keep you up at night if you take it too close to bedtime.

Is Sudafed and Zyrtec the same thing?

Zyrtec-D (cetirizine with pseudoephedrine) is an antihistamine combined with the same active ingredient as Sudafed. It is used to treat seasonal allergies and relieve nasal congestion and sinus pressure. It is sold over the counter, and a generic version is also available.

Is it OK to take Sudafed and Zyrtec together?

No interactions were found between pseudoephedrine and Zyrtec.

Is there a decongestant in Zyrtec?

ZYRTEC-D® contains both an antihistamine and a decongestant for allergies. It powerfully clears your blocked nose and relieves other allergy symptoms. You can find decongestant products like ZYRTEC-D® at your local drug store behind the pharmacy counter.

Is there anything better than Zyrtec?

Levocetirizine is newer than cetirizine. However, because everyone is different, one may be better than the other for your symptoms. Although both medications are classified as non-sedating antihistamines, they still can potentially cause drowsiness.

IT IS INTERESTING:  Best answer: How safe is Benadryl during pregnancy?

Should I take Zyrtec or Sudafed?

Zyrtec D (Cetirizine / Pseudoephedrine) relieves allergies and congestion without causing daytime sleepiness. It can keep you up at night if you take it too close to bedtime. Clears your sinuses. Sudafed (Pseudoephedrine) relieves stuffy nose, but it could keep you up at night.

What is the most effective sinus decongestant?

Best Overall: GoodSense Nasal Decongestant

One tablet of this non-drowsy formula every four hours—but no more than six tablets in 24 hours—promises to temporarily ease any sinus congestion and pressure that comes along with colds, hay fever, and allergies.

Can I take antihistamine and decongestant together?

If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep.

Is it bad to take a decongestant everyday?

Is it safe to take for a long time? Decongestants should only be used for a short time, usually less than 10 days. If you take them for longer, you’re more likely to get side effects. Only take pseudoephedrine for longer than 10 days if a doctor has said it’s OK.

Is Zyrtec good for sinus congestion?

Do not take antihistamines such as diphenhydramine (one brand: Benadryl), loratadine (one brand: Claritin), or cetirizine (one brand: Zyrtec) for sinus symptoms because they make mucus thicker and harder to drain. Do not use a nasal spray with a decongestant in it for more than three days.

Is it OK to take Zyrtec D everyday?

Zyrtec-D can be taken at any time of the day. Those who experience drowsiness after taking Zyrtec-D may want to take it in the evening. Zyrtec-D also contains pseudoephedrine, which, on its own, is known to cause trouble sleeping.

IT IS INTERESTING:  Does Allegra non drowsy keep you awake?

Does Zyrtec help with mucus?

When they dry out mucus, they can actually thicken it. Newer antihistamines like loratadine (Claritin, Alavert), fexofenadine (Allegra), cetirizine (Zyrtec), levocetirizine (Xyzal), and desloratadine (Clarinex), may be better options and are less likely to cause drowsiness.

Does Zyrtec make u feel weird?

Both Zyrtec and Claritin may make you drowsy or tired. For that reason, you shouldn’t take these medications if you also take muscle relaxers, sleeping pills, or other drugs that cause drowsiness.

Is it better to take Zyrtec at night or in the morning?

Cetirizine can be taken at any time of the day. In most people it is non-sedating, so they take it in the morning. However, a percentage of people do find it to be sedating so if it does make you drowsy it is best to take it in the evening. Cetirizine can be taken with or without food.

What is the strongest allergy medicine?

Our Top Picks

  • Best Overall: Allegra Adult 24-Hour Allergy Relief at Amazon. …
  • Best Prescription-Strength: Zyrtec Prescription-Strength Allergy Medicine Tablets at Amazon. …
  • Best for Kids: Children’s Zyrtec Allergy Relief Syrup at Amazon. …
  • Best Non-Drowsy: Claritin 24-Hour Allergy Reditabs at Amazon.

What is better Claritin or Zyrtec?

For example, while Claritin is effective for treating hay fever and hives, other antihistamines, such as Zyrtec and Allegra, work better and faster and last longer. Zyrtec and Allegra work quickly for the treatment of allergic rhinitis and hives, typically within less than an hour.

No runny nose